Balance and Unsteadiness. Floaty. Help? - Meningitis Now

Meningitis Now
5,361 members1,799 posts

Balance and Unsteadiness. Floaty. Help?

I had meningitis 6 months ago from IVIG medication. LP they thought it may have been viral but then later called it asceptic.

I initially developed tremors, and my trunk/head kept swaying. Light flashes and falling.

Those went away but now...

The proprioception on my right body feels off. I'm unsteady whether I'm sitting, standing, lying down. Headache. Feels like my body is floaty and in motion. When I sit down, it feels like my back is unsteady and pressing too hard on the surface of a seat.

My vision can throw my balance and seems to be constantly unsteady. Worse in florescent light and supermarkets.

Vestibular therapy was put on hold. Doctors at my hospital just called it functional/PPPD but my symptoms don't match it. Not anxiety driven. Another doctor calls it a brain injury and possibly mdDS. Did balance and chair, caloric testing as well.

What type of neuro deals specifically with post meningitis issues like this?

Also if anybody know a good dr in MA let me know.

All suggestions welcomed. Disabled now and in pain 24/7.

4 Replies
oldestnewest

I'm sorry to hear as vertigo is so horrible I suggest you get your ears and eyes checked by specialists to make sure all ok and no functioning cause

Reply

Hi, I can certainly relate to your post and the symptoms you are suffering from. I presume you are not in the UK. Trying to find any specialist here who actually understands anything about this seems virtually impossible. I contracted VM in September 2016 and have suffered from very poor balance and constant dizziness together with many other symptoms ever since. After five days in hospital on IV drips of antivirals and antibacterial drugs with painkillers I was discharged with a diagnosis of chronic migraines basically because they messed up the lumbar puncture and failed to isolate the virus/bacteria. MRI and CT scan are all negative, VRT, nine months of it, has not helped and in fact made the dizziness and balance problems worse. Despite being unable to stand or walk for 6 months after leaving hospital with no after care or support whatsoever the neurologists I have seen all stare vacantly and say they don't have a clue what the problem is. In desperation I went to a hospital in London to see the leading expert in this country of balance and dizziness problems. He confirmed it wasn't migraines or some sort of anxiety/ depression related problem and despite this explained that the anti anxiety/depressant drug 'Sertraline' might be worth a try to see if it improved things! I actually laughed at this, thanked him for his time and decided it was hopeless trying to find any so called expert. This fellow is actually a very eminent and respected professor of neurology and neuro otology. These guys can and do write reams of stuff for medical journals but coming up with any practical help is clearly not their forte, so for them it's back to prescribing psychotropic drugs in the hope that one of them might just work! As you will know the side effects of all of these drugs are usually far worse than the symptoms they're supposed to treat.

1 like
Reply

yes the lights have always got to me since I first got it in 1998, and I know after all this time it wont change and had it 5 times now … oh dear im so sorry I do hope you get some release from this hideous disease … the last neurologist told me that I had the vm that does kill you so I have to get to the hospital fast and I live alone, so its a bit of a worry as I have 2 dogs that are my family, … I do hope you have people around you that can be understanding as this dam disease has so many facets we don't even realise till life goes on then someone on hear will say oh it caused me to have tinnitus or something else and you realise it doesn't end you just keep finding more things out why you have some other dam thing, but you know what we have got this far, and we must above all things STAY POSITIVE , im 64 and a lot older than most on here but I got thru it hard as it was, so I know you will too...I havnt been able to afford to get the anti viral vitamins that others on here say are good but when things change for me soon, I know they will I will purchase them until then I pray and keep my faith and be positive....goodluck David x

Reply

You might try a neurotologist.

Perhaps this post will help a bit:

healthboards.com/boards/inn...

On the subject of antidepressants, I am not big on drugs because of potential side effects. But antidepressants might work in an off-label way because they improve the chemistry of the brain. There are natural antidepressants, but I would do careful research. Also, some of them are also antivirals. Which might be good, yet I've recently read that taking antivirals can sometimes cause a Herxheimer reaction. That's why if you're going to go this route, working consistently with a certified naturopath may be a good option.

Reply

You may also like...